Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 30, 2014, 02:56:38 AM

Login with username, password and session length


Members
  • Total Members: 23344
  • Latest: TML1991
Stats
  • Total Posts: 636620
  • Total Topics: 48318
  • Online Today: 171
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 3
Guests: 119
Total: 122

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Oxandrin and cholesterol  (Read 1029 times)

0 Members and 1 Guest are viewing this topic.

Offline LES Jake

  • Member
  • Posts: 53
Oxandrin and cholesterol
« on: December 23, 2008, 10:04:11 AM »
Hello everyone and Happy Holidays.

I have a situation I need to see if anyone else has had the same issues.

Mine is my weight. I worked with my doctor by using Juven and Oxandrin (the generic actually) and I was FINALLY able to put on 10 lbs. Now because I got bad cholesterol results, he wants me to stop taking Oxandrin which is making me not too happy.

Anyone else have this problem? I'm really frustrated and do not feel understood regarding my weight and my emotional well being.

Thanks in advance,
LES Jake

Offline brlazarus

  • Member
  • Posts: 3
Re: Oxandrin and cholesterol
« Reply #1 on: January 04, 2009, 02:14:40 PM »
Hello Jake,

I have been taking Oxandrin (actually the generic oxandralone) since I experienced wasting syndrome about 12 years ago. I've always been naturally thin, but my fat-to-muscle ratio was too low. I went through Serostim (human growth hormone) treatment, too, but that is only a short-term fix. So my doctor put my on the anabolic steroid. I gained a significant amount of weight, to my great pleasure. However, my overall cholesterol levels were above normal and my LDL was too high, so I was put on Niaspan (1000 mg daily) and Crestor (10 mg daily). My overall cholesterol dropped to normal levels, as did my LDL, but my HDL has dropped to a precipitously low level. So my Niaspan was bumped up to 1500 mg daily and Crestor up to 20 mg daily. My drop in HDL pretty much corresponded with my stopping to exercise regularly about a year ago, and my doctor thinks that exercise is pretty much the only thing that might raise it. I don't want to get off of oxandralone and am not even sure if that is the cause or if it was my exercise cessation. I intend to get back to the gym doing cardio and resistance weight training to try to maintain my muscle weight.

I'll keep you posted if there is any change. Not sure if this was any help, but I understand what you're going through. Best of luck!

Stone

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.